Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 7, 2022, 1:21 PM MDT for Sheridan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 1:21 PM MDT (19:21 UTC)
- Expired
- Jun 7, 2022, 1:45 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 40
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS83 KLBF 071921
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
121 PM MDT Tue Jun 7 2022
NEZ004-071945-
Sheridan NE-
121 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central
Sheridan County through 145 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Wild Horse Butte, or 17 miles south of Hay
Springs, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.
This includes Highway 250 between mile markers 19 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4261 10228 4228 10228 4234 10275 4244 10275
4244 10277 4253 10278
TIME...MOT...LOC 1921Z 271DEG 17KT 4243 10269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:18 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 11:18 AM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1218 PM CDT Tue Jun 7 2022 .SHORT TERM...(This afternoon through Wednesday night) Issued at 1217 PM CDT Tue Jun 7 2022 A complex convective environment has evolved across central and western Nebraska this morning with multiple boundaries across the region and clouds across southwest Nebraska inhibiting surface destabilization and likely creating a differential heating boundary. The primary synoptic frontal boundary is draped generally along the Nebraska/Kansas border with a lee trof well off to our west. Expect Short wave energy evident in water vapor imagery will spill down from the northern Rockies and initiate convection along the lee trof upstream as is happening currently across northeast Wyoming. This activity will grow upscale and work its way through the panhandle and start entering the western portion of our area late this afternoon. 0-3km bulk shear vectors around 30kt largely orthogonal to the lee trof and long curved hodographs shown in Bufkit will support discrete supercells with steep lapse rates and ample CAPE supporting a severe wind/hail threat. Best potential for landspouts with convective initiation looks to lie just off to our northwest but will monitor closely. As the initial discrete cells move in from the west, the convective environment will offer greater amounts of instability and shear to the south closer to the synoptic boundary. Expect all severe threats to include big hail, damaging winds, and perhaps a tornado will be in play as the convective threat transitions to locations south of highway 92 by early this evening with discrete cells merging into clusters and eventually moving off to our southeast as an MCS. Once the Convection slides off to our southeast this evening, expect generally dry conditions for the overnight though a lingering shower or two may be possible early. Wednesday looks quiet and dry with high pressure moving across the High Plains, followed by a chance of showers/possibly some thunder Wednesday night as the high pushes off to our east and return flow brings a warm front up into the region. .LONG TERM...(Thursday through Tuesday) Issued at 1217 PM CDT Tue Jun 7 2022 The warm front will linger over the region on Thursday and serve as a focus for convection as a good amount of short wave energy undercuts the temporarily flattening ridge over the Rockies. Expect instability will surge during the afternoon and soundings on Bufkit show considerable CAPE in the hail growth zone along with steep lapse rates in the boundary layer, so a severe hail/wind threat will be present into Thursday night. Thereafter, ensemble guidance continues to amplify the upper ridge over the western US with well above normal temperatures through the weekend. However short wave energy undercutting the ridge combined with the lee trof east of the Rockies will prevent a dry forecast with at least a chance for some showers and thunderstorms through Monday. A deep trof will then move into the PacNW early next week with cooler temperatures closer to normal making their way in from the northwest on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1215 PM CDT Tue Jun 7 2022 Showers and thunderstorms are expected to develop by mid to late afternoon and continue into the evening hours. Some thunderstorms may be severe with very large hail and damaging winds as the primary threats. Visibility reductions are likely in heavy rainfall from these storms. Improving conditions are expected after Midnight CDT lasting through Wednesday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 7, 9:57 AM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1057 AM CDT Tue Jun 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-081600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1057 AM CDT Tue Jun 7 2022 /957 AM MDT Tue Jun 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Strong to severe thunderstorms are possible this afternoon and evening. Thunderstorms will develop across the Panhandle by mid- afternoon and move into southwest and central Nebraska through the evening. The main hazards will be damaging winds, large hail, and locally heavy rainfall. In addition, there is a risk for isolated tornadoes across portions of central and southwest Nebraska where an enhanced risk for severe thunderstorms will exist. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Severe thunderstorms will again be possible on Thursday afternoon and evening, mainly across western and southwest Nebraska. Main threats will be large hail and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, particularly across central and southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 7, 1:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
121 PM MDT Tue Jun 7 2022
NEZ004-071945-
Sheridan NE-
121 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central
Sheridan County through 145 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Wild Horse Butte, or 17 miles south of Hay
Springs, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.
This includes Highway 250 between mile markers 19 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4261 10228 4228 10228 4234 10275 4244 10275
4244 10277 4253 10278
TIME...MOT...LOC 1921Z 271DEG 17KT 4243 10269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 88 min |
| Jun 6, 7:40 PM MDT | Special Weather Statement | LBF | Thomas | 50 min |
| Jun 6, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 93 min |
| Jun 7, 1:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 7, 2:14 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 7, 2:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 7, 2:51 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 54 min |
| Jun 7, 3:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 91 min |
| Jun 7, 4:06 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Sheridan | 84 min |
| Jun 7, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jun 7, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan, Thomas | 87 min |
| Jun 7, 5:02 PM MDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jun 7, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Jun 7, 5:52 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Jun 7, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
Nearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.